Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 28, 2017, 12:20 PM CDT for 4 counties in Texas. It took effect at Aug 31, 2017, 2:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2017, 12:20 PM CDT (17:20 UTC)
- In effect from
- Aug 31, 2017, 2:00 AM CDT
- Expired
- Aug 29, 2017, 10:01 PM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Alto (ATOT2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
208 WGUS44 KSHV 281720 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1220 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-291720- /O.NEW.KSHV.FL.W.0077.170831T0700Z-000000T0000Z/ /ATOT2.1.ER.170831T0700Z.170901T0600Z.000000T0000Z.NO/ 1220 PM CDT Mon Aug 28 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Alto, Texas. * from late Wednesday night until further notice...or until the warning is cancelled. * At 1115 AM Monday the stage was 11.3 feet. * Minor flooding is forecast. * Flood stage is 16 feet. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 17.1 feet by Friday early afternoon. * Impact...Minor lowland flooding. Expect flooded boat ramps and off road trails. Move livestock and equipment to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ VIII.
5 follow-up statements
532 WGUS84 KSHV 282026 FLSSHV Flood Statement National Weather Service Shreveport LA 326 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-292026- /O.EXT.KSHV.FL.W.0077.170831T0430Z-000000T0000Z/ /ATOT2.1.ER.170831T0430Z.170901T0600Z.000000T0000Z.NO/ 326 PM CDT Mon Aug 28 2017 The flood warning continues for the Neches River Near Alto. * from Wednesday evening until further notice...or until the warning is cancelled. * At 2:15 PM Monday The stage was 11.4 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Wednesday before midnight and continue to rise to near 16.9 feet by Friday early afternoon. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ 25
707 WGUS84 KSHV 290135 FLSSHV Flood Statement National Weather Service Shreveport LA 835 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-300135- /O.EXT.KSHV.FL.W.0077.170831T0600Z-000000T0000Z/ /ATOT2.1.ER.170831T0600Z.170901T0600Z.000000T0000Z.NO/ 835 PM CDT Mon Aug 28 2017 The flood warning continues for the Neches River Near Alto. * from late Wednesday night until further notice...or until the warning is cancelled. * At 8:15 PM Monday The stage was 11.5 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 16.9 feet by Friday evening. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ 25
726 WGUS84 KSHV 291506 FLSSHV Flood Statement National Weather Service Shreveport LA 1006 AM CDT Tue Aug 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-301506- /O.EXT.KSHV.FL.W.0077.170901T0600Z-170903T1800Z/ /ATOT2.1.ER.170901T0600Z.170901T1200Z.170902T0600Z.NO/ 1006 AM CDT Tue Aug 29 2017 The flood warning continues for the Neches River Near Alto, Texas. * from late Thursday night to Sunday afternoon...or until the warning is cancelled. * At 915 AM Tuesday the stage was 11.6 feet. * Minor flooding is forecast. * Flood stage is 16 feet. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 16.1 feet by Friday early afternoon. The river will fall below flood stage by early Saturday morning. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-301506- /O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/ /DIBT2.2.ER.170828T1726Z.170901T1800Z.000000T0000Z.NO/ 1006 AM CDT Tue Aug 29 2017 The flood warning continues for the Neches River Near Diboll, Texas. * until further notice...or until the warning is cancelled. * At 915 AM Tuesday The stage was 14.4 feet. * Minor flooding is occurring and moderate flooding is forecast. * Flood stage is 12 feet. * Forecast...The river will continue rising to near 17.0 feet by Friday early afternoon then begin falling. * Impact...at 17.0 feet...Lowland flooding will continue for several days. Ranchers should evacuate livestock and equipment near the river to higher ground. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ TXC005-241-373-457-301506- /O.EXT.KSHV.FL.W.0075.170830T0705Z-000000T0000Z/ /ROKT2.3.ER.170830T0705Z.170902T1200Z.000000T0000Z.NO/ 1006 AM CDT Tue Aug 29 2017 The flood warning continues for the Neches River At Rockland, Texas. * from late tonight until further notice...or until the warning is cancelled. * At 900 AM Tuesday The stage was 22.6 feet. * Major flooding is forecast. * Flood stage is 26 feet. * Forecast...Rise above flood stage by early Wednesday morning and continue to rise to near 33.5 feet by Saturday morning. Additional rises remain possible thereafter. * Impact...at 32.0 feet...Some dozen homes in the Smith's Ferry community will be flooded. Preparations should be rushed to completion to protect homes and property from being flooded. && LAT...LON 3107 9455 3104 9423 3090 9420 3101 9440 3103 9455 $$ VIII.
564 WGUS84 KSHV 291927 FLSSHV Flood Statement National Weather Service Shreveport LA 227 PM CDT Tue Aug 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-301927- /O.EXT.KSHV.FL.W.0077.170901T0959Z-170903T1400Z/ /ATOT2.1.ER.170901T0959Z.170901T1200Z.170902T0200Z.NO/ 227 PM CDT Tue Aug 29 2017 The flood warning continues for the Neches River Near Alto. * from late Thursday night to Sunday morning...or until the warning is cancelled. * At 1:15 PM Tuesday The stage was 11.5 feet. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 16.1 feet BY Friday morning. The river will fall below flood stage by Friday before midnight. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-301927- /O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/ /DIBT2.1.ER.170828T1726Z.170830T1200Z.000000T0000Z.NO/ 227 PM CDT Tue Aug 29 2017 The flood warning continues for the Neches River Near Diboll. * until further notice...or until the warning is cancelled. * At 1:15 PM Tuesday The stage was 14.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 15.0 feet by tomorrow morning then begin falling. * Impact...at 17.0 feet...Lowland flooding will continue for several days. Ranchers should evacuate livestock and equipment near the river to higher ground. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ TXC005-241-373-457-301927- /O.EXT.KSHV.FL.W.0075.170830T0834Z-000000T0000Z/ /ROKT2.2.ER.170830T0834Z.170901T0600Z.000000T0000Z.NO/ 227 PM CDT Tue Aug 29 2017 The flood warning continues for the Neches River At Rockland. * from late tonight until further notice...or until the warning is cancelled. * At 2:00 PM Tuesday The stage was 23.2 feet. * Moderate flooding is forecast. * Flood stage is 26.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 30.4 feet BY early Friday morning. Additional rises remain possible thereafter. * Impact...at 32.0 feet...Some dozen homes in the Smith's Ferry community will be flooded. Preparations should be rushed to completion to protect homes and property from being flooded. && LAT...LON 3107 9455 3104 9423 3090 9420 3101 9440 3103 9455 $$ 25
155 WGUS84 KSHV 300301 FLSSHV Flood Statement National Weather Service Shreveport LA 1001 PM CDT Tue Aug 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-300331- /O.CAN.KSHV.FL.W.0077.000000T0000Z-170903T1400Z/ /ATOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 PM CDT Tue Aug 29 2017 The flood warning is cancelled for the Neches River Near Alto. * At 9:15 PM Tuesday The stage was 11.3 feet. * Flood stage is 16.0 feet. * Forecast...The river crested below flood stage at 11.6 feet. The river will fall to 10.7 feet by . * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:46 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 28, 10:46 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1046 AM CDT Mon Aug 28 2017
.DISCUSSION...
Tropical Storm Harvey continues to dump just incredible amounts of
rain to our southwest across much of southeast Texas with Houston
and surrounding areas totally inundated with flooding. Harvey is
now moving southeastward back out over the Gulf of Mexico and this
will allow it to maintain TS strength and even possibly reintensify
slightly over the next 48 hours while over the warm Gulf waters.
Maximum sustained winds are currently at 40 mph with higher gusts.
The latest 10 AM track update from NHC shows Harvey continuing a
slow eastward push over the extreme northern Gulf along the middle
to upper Texas coast before turning more northeast late Tuesday
and moving back inland east of Galveston Bay sometime Wednesday
morning with a continued northeast track from there.
What all this means for our region is Harvey will eventually track
right through the heart of our area by mid to late week, possibly
maintaining TS strength into our southern zones. But the primary
concern will continue to be the rainfall amounts associated with
Harvey as additional rainfall totals in the range of 8-10 inches
will be possible across our Deep East Texas counties with lesser
amounts from 3-6 inches farther north and east, generally south of
the I-30 corridor. Flash Flood Watch has been maintained for all
of our Deep East Texas counties as well as adjacent Sabine Parish
across northwest Louisiana, with further extension of the FF Watch
likely through at least early Thursday. Additional counties and
parishes may also need to be added to the watch, but that is still
a bit in question at the moment with amounts expected to drop off
with a faster track of Harvey through the remainder of our region.
For the forecast update this morning, did increase pops across our
southern zones to better align with current radar trends with a
sharp precip gradient as you move along and north of the I-20
corridor. Other updates include dew points and cloud cover to more
closely mimic current observations. Otherwise, the remainder of
the forecast is in pretty good shape and no other changes are
needed at this time. All updated text products have already been
issued.
/19/
&&
.PREV DISCUSSION... /issued 739 AM CDT Mon Aug 28 2017/
AVIATION...
For the 28/12Z terminal forecast will be prevailing brief period
of VFR, but with the large area of rain and showers to the
Southeast of a KELD to KSHV and KTYR line will be including
MVFR with ceilings and/or visibility restrictions in showers,
IFR/MVFR will be the prevailing conditions across much of east and
Deep East texas and lower parts of Northwest and North Central
Louisiana. Surface winds will be East to Northeast 7-12 knots with
higher speeds over parts of East and Deep East Texas. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 70 82 71 / 50 30 30 40
MLU 79 68 81 70 / 70 30 40 40
DEQ 85 68 85 69 / 30 20 10 10
TXK 83 68 83 70 / 30 20 20 20
ELD 82 68 83 69 / 30 20 30 30
TYR 81 69 82 70 / 50 30 20 30
GGG 80 70 82 70 / 50 30 30 30
LFK 75 70 78 72 / 100 60 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Tuesday morning for LAZ017.
OK...None.
TX...Flash Flood Watch through Tuesday morning for TXZ149-152-153-
165>167.
&&
19/06Hazardous weather outlook, Aug 28, 12:15 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1215 PM CDT Mon Aug 28 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-291715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola- 1215 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... The threat of heavy rainfall will remain south of the Interstate 20 corridor through tonight with only light to occasionally moderate showers affecting parts of the region in association with Tropical Storm Harvey, which is still centered well to our southwest just off the Texas coast near Houston and Galveston. Therefore, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The track of Harvey will be more eastward through Tuesday while hugging the coastal bend of Texas before turning more northeast Tuesday night into Wednesday just east of Galveston Bay. Rainfall amounts will begin to increase across our region from mid to late week as Harvey accelerates northeastward across deep east Texas and north Louisiana. Rainfall totals of one to three inches over our northern counties to as much as three to six inches farther south are possible across much of east Texas and north Louisiana. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. LAZ017-TXZ149-152-153-165>167-291715- Sabine-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 1215 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Numerous showers and isolated thunderstorms will continue to plague deep east Texas and Toledo Bend country of Louisiana in association with Tropical Storm Harvey, which is still centered well to our southwest just off the Texas coast near Houston and Galveston. Heavier rain bands will be possible through tonight. Flash flooding may occur in low lying and poor drainage areas. The threat of isolated, weak tornadoes will also remain possible within some of the stronger rain bands. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The track of Harvey will be more eastward through Tuesday while hugging the coastal bend of Texas before turning more northeast Tuesday night into Wednesday just east of Galveston Bay. Rainfall amounts will continue to increase across deep east Texas and the adjacent sections of north Louisiana from mid to late week as Harvey accelerates northeastward across these areas. Additional rainfall totals of six to eight inches with isolated higher amounts close to ten inches are possible. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed through this weekend. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:47 PM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 9 days |
| Aug 28, 5:24 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 6 hr |
| Aug 28, 12:16 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 7 days |
| Aug 28, 12:22 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Aug 28, 12:24 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 46 hr |
| Aug 28, 3:29 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 5 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.